MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis as it was discarded at the site.Possible contributing factors of "failure/incomplete to open at middle section" include damage to the pipeline braid, patient tortuous anatomy and deployment of the device on a bend.It is not recommended to initiate deployment of the device on a bend.All products are 100% inspected for damage and irregularities during manufacture.Per our instructions for use (ifu): "begin to deliver the device using a combination of unsheathing the pipeline flex embolization device and pushing delivery wire simultaneously.After the distal end of the pipeline flex has successfully expanded, deploy the remainder of the device.Carefully inspect the deployed pipeline flex embolization device under fluoroscopy to confirm that it is completely apposed to the vessel wall and not kinked.If the device is not fully apposed or is kinked, consider using a balloon catheter, micro catheter, or guide-wire to fully open it.The system is designed to allow for 2 full cycles of re-sheathing of the pipeline flex embolization device.Re-sheathing the pipeline flex embolization device more than 2 full cycles may cause damage to the distal or proximal ends of the braid.Do not use in patients in whom the angiography demonstrates the anatomy is not appropriate for endovascular treatment, due to conditions such as severe intracranial vessel tortuosity or stenosis.¿ linked with mdr: 2029214-2019-00551.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that 2 pipeline flow diverters failed to expand in the middle segment.This event was reported have occurred during the treatment of internal carotid artery, unruptured aneurysm.The anatomy was reported to have been severe in vessel tortuosity.The middle segment of the device was placed on a bend.Both devices were deployed more than 50% when it failed to open.The devices were resheathed more than 2 times.No additional steps were made to open the devices and each one was removed with the catheter.A new device was successfully used to treat the patient.No patient injury reported.The devices were prepared and used as indicated in the instructions for use (ifu).

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8696510
Report Number2029214-2019-00552
Device Sequence Number16706161
Product Code OUT
UDI-Device Identifier00847536016477
UDI-Public00847536016477
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2020
Device Model NumberPED-450-20
Device Lot NumberA544423
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2019
Initial Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR